Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Arekusu

Another New Differin topic! (And some Q's!)

Recommended Posts

So I had a physical yesterday(which I was dreading, cuz I was long over due on my shots) and my doctor prescribed me Differin. I researched the crap out of it, like I always do with new things, but I still have a couple of questions:

(My skin type is oily, and I have an uneven skin tone)

-I am going on vacation July 8th, and I don't want a face full of zits from my differin usage. Should I wait until after vacation to start using my Differin?

-Can I still use vinegar as a toner? I really like it!

-I no longer use BP because it didn't work for my skin.

-What face wash might I want to use?

-Can I exfoliate? If so, what should I use?

THANKS!

Share this post


Link to post
Share on other sites

Retinoids are great drugs, but only if you can monitor your skin very carefully and not over-irritate it.

First off, for the vacation, that's really up to you. You may not even have a noticeable initial breakout, but chances are, you probably will. For some people, it's a nightmare, while for others, it's bearable. Just be aware that the initial outbreak IS a possibility, and can happen as quickly as within 3 days of everyday use.

The toner... Did your doctor say it would be okay? It really depends on what the doctor says. For some people, they're put on a strict "just cleanse and apply" regimen on a retinoid, while other dermatologists will go as far as demanding use of things like Plexion sulfur masks... I think you should give your doctor a call, just to make sure you won't have regrets after you get irritated skin.

BP: that's fine. It's a good way to calm down the initial breakout a little bit, but I myself was on just Differin (when I was on it). Retinoids alone can do the job, but without antibiotics (and BP is a topical antibiotic), you should realistically expect some zits to get not very pretty.

Face wash. Again, ask your doctor. But on a general note, I would stray away from very harsh face washes, especially the ones with active ingredients (like salicylic acid). A very good mild face wash is the Neutrogena one (the orange tube, NOT the liquid - the orange liquid is the one with acid as an active ingredient).

Exfoliating... Most doctors will recommend just not exfoliating, or if you are going to, just do it gently using your fingertips (and avoiding intense rubbing).

Basically, to keep it simple, retinoids tend to aggravate the skin, making you get very red, flush/blush, IF you do not monitor and react accordingly to how your skin is taking it in. Like I said, everyone's skin reacts differently, so your skin may be rock hard and have no problems with slathered layers of Differin. Or, you may end up like me, having to deal with the irritations that become very very annoying.

So, in order to prevent getting very irritated in the first place, I really suggest the things I've mentioned above, and ALWAYS always, not being afraid to give your doctor a call to report even minor changes that you notice.

Share this post


Link to post
Share on other sites

Thanks for such a well worded reply!

My doctor recommended a BP face wash, after talking to him. Thanks again!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×